Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#287130] of Ingrid Daubechies

Papers Published

  1. Daubechies, I, Time-frequency localization operators: a geometric phase space approach, Ieee Transactions on Information Theory, vol. 34 no. 4 (July, 1988), pp. 605-612 [doi]
    (last updated on 2018/10/22)

    The author defines a set of operators which localize in both time and frequency. These operators are similar to but different from the low-pass time-limiting operators, the singular functions of which are the prolate spheroidal wave functions. The author's construction differs from the usual approach in that she treats the time-frequency plane as one geometric whole (phase space) rather than as two separate spaces. For disk-shaped or ellipse-shaped domains in time-frequency plane, the associated localization operators are remarkably simple. Their eigenfunctions are Hermite functions, and the corresponding eigenvalues are given by simple explicit formulas involving the incomplete gamma functions.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320